Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 97, NWS Wakefield, VA

October 7, 2021

NWS Wakefield, VA issued this small craft advisory at Oct 7, 2021, 7:15 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2021, 7:15 PM EDT (23:15 UTC)
Expired
Oct 8, 2021, 7:00 AM EDT
In force
12 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

432 
WHUS71 KAKQ 072315
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
715 PM EDT Thu Oct 7 2021

ANZ656-658-080715-
/O.NEW.KAKQ.SC.Y.0097.211007T2315Z-211008T1100Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
715 PM EDT Thu Oct 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WHAT...Northeast winds 15 kt and seas 4 to 5 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
587 
WHUS71 KAKQ 080155
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
955 PM EDT Thu Oct 7 2021

ANZ656-658-081100-
/O.CON.KAKQ.SC.Y.0097.000000T0000Z-211008T1100Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
955 PM EDT Thu Oct 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WHAT...Northeast winds 15 kt and seas 4 to 5 ft.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
839 
WHUS71 KAKQ 080804
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
404 AM EDT Fri Oct 8 2021

ANZ656-658-081615-
/O.CON.KAKQ.SC.Y.0097.000000T0000Z-211008T1100Z/
/O.NEW.KAKQ.SC.Y.0098.211009T1100Z-211010T2200Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
404 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 6 PM EDT
SUNDAY...

* WHAT...For the first Small Craft Advisory, northeast winds 10 to
  15 kt and seas 4 to 5 ft. For the second Small Craft Advisory,
  east winds 15 to 20 kt with gusts up to 25 kt and seas5 to 7 ft
  expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...For the first Small Craft Advisory, until 7 AM EDT this
  morning. For the second Small Craft Advisory, from 7 AM 
  Saturday to 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ650-652-654-081615-
/O.NEW.KAKQ.SC.Y.0098.211009T1100Z-211010T2200Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
404 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 6 PM EDT
SUNDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm, Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm and Coastal waters from Parramore Island 
  to Cape Charles Light VA out 20 nm.

* WHEN...From 7 AM Saturday to 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-081615-
/O.NEW.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
404 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  waves 3 to 5 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 AM to 7 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-081615-
/O.NEW.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
404 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EDT
SATURDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 4 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 4 AM to 7 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-081615-
/O.NEW.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
404 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...From 4 AM to 7 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
087 
WHUS71 KAKQ 081054
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
654 AM EDT Fri Oct 8 2021

ANZ656-658-081900-
/O.EXP.KAKQ.SC.Y.0097.000000T0000Z-211008T1100Z/
/O.CON.KAKQ.SC.Y.0098.211009T1100Z-211010T2200Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
654 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
6 PM EDT SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 5
  to 7 ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...From 7 AM Saturday to 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ650-652-654-081900-
/O.CON.KAKQ.SC.Y.0098.211009T1100Z-211010T2200Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
654 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
6 PM EDT SUNDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm, Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm and Coastal waters from Parramore Island 
  to Cape Charles Light VA out 20 nm.

* WHEN...From 7 AM Saturday to 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-081900-
/O.CON.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
654 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 3 to 5 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 AM to 7 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-081900-
/O.CON.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
654 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EDT
SATURDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 4 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 4 AM to 7 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-081900-
/O.CON.KAKQ.SC.Y.0098.211009T0800Z-211009T2300Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
654 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EDT
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...From 4 AM to 7 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft. 
  PRECAUTIONARY/PREPAREDNESS ACTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 3:50 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 7, 3:50 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
350 PM EDT Thu Oct 7 2021

.SYNOPSIS...
An upper level low lifts north into the Great Lakes region as high
pressure builds across New England through Friday. A coastal
low brings additional rain chances over the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 250 PM EDT Thursday...

Onshore winds and cooler than recent days over the local area. Hi
pres remains INVOF New England...upper level lo is lifting NNE
through the mid MS Valley and a trough lingers just off the SE
CONUS coast. Spotty lgt rain was found near coastal SE VA-NE
NC...OTW the local area void of pcpn this afternoon. Will continue
the trend of basically dry wx through tonight w/ VRB clouds-mostly
cloudy conditions (there may be lower ST after midnight...esp
across central/srn VA). NE winds will avg BLO 10 mph. Lows mainly
in the l-m60s inland...m-u60s at the coast.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 215 PM EDT Thursday...

Wx pattern changes very little for Fri-Sun. Combo of hi pres
near/E of New England and a trough/psbl sfc lo off the coastal
Carolinas will keep onshore winds and prob for rain. There
continue to be model difference wrt where the highest QPF would
be...esp over the weekend. Weakening trough aloft will be
entering the region from the W Sat which would potentially
result in SCT rain. Leaning toward much of the rain being
toward the coast (esp SE VA-NE NC) where coastal trough and/or
sfc lo pres would focus moisture/pcpn. Locally heavy rainfall
and gusty NE winds would be focused closer to the coast. QPF up
to an inch inland...a few inches psbl over SE VA- NC NE.

VRB clouds-mostly cloudy w/ limited forcing for too much coverage
of rain over the local area tonight through Fri evening (PoPs
generally 10-30%...increasing to 40% from interior NE NC to
S Central VA toward evening). Lows tonight in the l-m60s. Highs
Fri in the m-u70s. Generally a cloudy weekend. Highest PoPs
(60-80%) across SE VA- NE NC primarily from Sat afternoon into
Sun morning...30-50% elsw. Lows Fri night in the l-m60s
inland...m-u60s at the coast. Highs Sat/Sun from the l70s inland
to the m-u70s toward the coast. Lows Sat night in the l-m60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 135 PM EDT Thursday...

Nearly static wx pattern of sfc hi pres E of New England and a
coastal trough/(weak) sfc lo pres off the NC/SC coast will break
down gradually early next week. Clouds and psbl rain may linger
at the coast Sun night/Mon...OTW improving wx and a warming
trend for most of the local area next week. Ridge aloft building
back into the region from the W will likely put a cap on rain
chcs. Temperatures will avg several degs F above normal.

Lows Sun night in the l-m60s. Highs Mon in the m-u70s. Lows Mon
night in the l-m60s. Highs Tue/Wed/Thu in the u70-l80s w/ nighttime
lows in the u50s-l60s inland...l-m60s at the coast.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 120 PM EDT Thursday...

Widespread MVFR CIGS w/ BKN-OVC SC this afternoon. Layered BKN-OVC
conditions (MVFR-VFR) will continue into Fri as winds remain
mainly NE AOB 10 kt. Developing lo pres off the coastal Carolinas
during the weekend results in an increasing rain threat (highest
chcs along the coast) with additional flight restrictions (mainly
CIGS) both Sat/Sun. The low lingers just off the coast early next
week.

&&

.MARINE...
As of 350 AM EDT Thursday...

Weakening high pressure dropping southward along the east coast as
an inverted trough of low pressure remains off the SC/GA coast.
Aloft, an upper low is centered over SE Missouri with ridging
extending from the local area NW into southern Ontario. NE winds 10-
15 kt continue across the waters with occasional gusts 15-20 kt,
especially at elevated sensors in the southern Ches Bay. Waves are
around 2 ft in with 2-3 ft near the mouth of the bay. Seas are 3-4
ft with the highest seas near and south of the VA/NC border.

Northeasterly flow will continue this evening and tonight with
little movement of the larger scale pressure features. The gradient
has gradually weakened over the course of the day and will continue
to slacken tonight but winds will remain 10-15 kt (lower northern
bay and coastal waters, higher southern bay and coastal waters)
through Friday. Upper ridging gets pushed eastward late Friday as
low pressure slowly deepens off the Southeast coast. Model solutions
diverge rather significantly by Saturday with the ECMWF and GEM
showing a stronger low near eastern NC on Saturday while the GFS and
NAM show the low much farther south. Obviously, these differences
will have significant impacts on the forecast conditions this
weekend. For now will keep with a blended approach showing
increasing onshore winds Saturday into Sunday with seas and waves
following suit. A period of SCA headlines are probable for the
coastal waters as seas are forecast to build above 5 ft for the
southern coastal waters as early as Saturday morning, spreading
north during the day and peaking at 5-7 ft Sunday. Meanwhile, waves
will generally be 2-3 ft for the central and northern bay with 2-4
ft likely for the southern bay. Seas likely remain elevated into
early next week.

Continued onshore winds will keep elevated surf at area beaches into
this weekend. Moderate rip current risk is expected Friday with
moderate or high risk expected to extend into the weekend.

Prolonged period of east and northeast flow will result in continued
slow rise to tidal anomalies. Nuisance to minor flooding is
possible, especially for bay-side portions of the Northern Neck and
Eastern Shore counties into this weekend.

&&

.TIDES/COASTAL FLOODING...
Prolonged period of east and northeast flow will result in continued
slow rise to tidal anomalies. Nuisance to minor flooding is
possible, especially for bay-side portions of the Northern Neck and
Eastern Shore counties into this weekend.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...ALB/MPR
MARINE...RHR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 7, 2:59 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
259 PM EDT Thu Oct 7 2021

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-081900-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
259 PM EDT Thu Oct 7 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-081900-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
259 PM EDT Thu Oct 7 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Friday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 10:41 PM EDTSmall Craft AdvisoryAKQ11 hr
Oct 7, 10:04 AM EDTSmall Craft AdvisoryAKQ3 hr

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.